ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Snakes With an Ellipse-Reproducing Property

Delgado-Gonzalo, Ricard and Thevenaz, Philippe and Seelamantula, Chandra Sekhar and Unser, Michael (2012) Snakes With an Ellipse-Reproducing Property. In: IEEE Transactions on Image Processing, 21 (3). pp. 1258-1271.

[img] PDF
Snakes.pdf - Published Version
Restricted to Registered users only

Download (3540Kb) | Request a copy
Official URL: http://ieeexplore.ieee.org/xpls/abs_all.jsp?arnumb...

Abstract

We present a new class of continuously defined parametric snakes using a special kind of exponential splines as basis functions. We have enforced our bases to have the shortest possible support subject to some design constraints to maximize efficiency. While the resulting snakes are versatile enough to provide a good approximation of any closed curve in the plane, their most important feature is the fact that they admit ellipses within their span. Thus, they can perfectly generate circular and elliptical shapes. These features are appropriate to delineate cross sections of cylindrical-like conduits and to outline bloblike objects. We address the implementation details and illustrate the capabilities of our snake with synthetic and real data.

Item Type: Journal Article
Additional Information: Copyright 2012 IEEE. Personal use of this material is permitted.However, permission to reprint/republish this material for advertising or promotional purposes or for creating new collective works for resale or redistribution to servers or lists, or to reuse any copyrighted component of this work in other works must be obtained from the IEEE.
Keywords: Active contour;exponential B-spline;parameterization; parametric snake;segmentation
Department/Centre: Division of Electrical Sciences > Electrical Engineering
Date Deposited: 20 Mar 2012 11:35
Last Modified: 20 Mar 2012 11:35
URI: http://eprints.iisc.ernet.in/id/eprint/44013

Actions (login required)

View Item View Item